I'm taking nexium and I've been having watery diarrhea for the past three weeks and my doctor refuses that it can cause diarrhea and he gave me anti-BIOTICS for my diarrhea because he believes it's a bug. It didn't work, at the pharmacy they gave me anti-diarrhea they also didn't work. I'm not sure what to do because I'm losing a lot of water. Please help!!!
This question has also been asked and answered here: How to Stop Diarrhea - Any Medicine or Remedy Suggestions?
No comment on your "dr". Here are the gi side effects of nexium Gastrointestinal (GI) side effects have included bowel irregularity, aggravated constipation, dyspepsia, dysphagia, dysplasia, epigastric pain, eructation, esophageal disorder, FREQUENT STOOLS, gastroenteritis, GI hemorrhage, rectal disorder, increased appetite, anorexia, ulcerative stomatitis, and vomiting. Pancreatitis has also been reported. Postmarketing reports of microscopic colitis, GI candidiasis, and clostridium difficile associated diarrhea have been received. You're not still taking the antibiotic are you? It can make it worse. Did you try imodium for the diarrhea? I'd stop the nexium for 2 or 3 days and see what happens. He shouldn't have ordered an antibiotic without doing a stool culture. As far as water, try drinking a very small amount every half hr rather then a large amount at a time. That won't stimulate you're diarrhea as much.
Have you had a complete physical workup within the last year? I'm not sure what your doctor is treating you for BUT three weeks of diarrhea or watery stools is too long. If you can get some Pedialyte, follow directions for use, this should help get your electrolytes balanced. Also following a bland, light diet will help ease cramping. You can google "The Brat Diet" for the specifics. I believe it is basically, "banana, rice, applesauce, and toast".
I have just finished a round of treatments for a virus I picked up. I went the "natural" food root and followed a mostly chicken vegetable soup diet. I couldn't eat much of anything but homemade soup with crackers.
I would contact your doctor and let the office know you are having unpleasant side effects to see what, if anything else, they can do for you.
Sena, please try probiotics and get a 2nd opinion on that dr. Did you have diarrhea prior to the antibiotic? Do you have any other symptoms besides the diarrhea ? Please keep hydrated or other issues will arise? Can you stop the nexium for a few days to see if it works to stop the diarrhea? When I had an issue like yours they gave me pain meds since it makes you constipated?
Good luck keep us informed. You can cause more damage if you don't stay hydrated. Can you visit the ER? It does seem to be an urgent matter at this point.
Sometimes Greek yogurt such as Fage can help. Unfortunately the antibiotics take out the good and bad bacteria.
- Nexium Information for Consumers
- Nexium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nexium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Been taking Bisacodyl and have some diarrhea. Drinking water seems to make the diarrhea worse. Help!
Updated 9 Sep 2011 • 1 answer
Where can I obtain the formul for parepectolin I want to give this to my wifes doctor so he may hav?
Updated 9 Sep 2014 • 2 answers
Updated 26 Nov 2012 • 2 answers
Updated 7 Sep 2013 • 1 answer
Updated 21 Nov 2013 • 1 answer